Alert archive / Oregon / Red Flag Warnings in 2015

Red Flag Warning 27, NWS Medford, OR

October 10, 2015Harney County, Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this red flag warning at Oct 10, 2015, 3:54 AM PDT for Harney County, Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Oct 10, 2015, 1:00 PM PDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 10, 2015, 3:54 AM PDT (10:54 UTC)
In effect from
Oct 10, 2015, 1:00 PM PDT
Expired
Oct 10, 2015, 8:30 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 194 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 3:15 PM PDTDUST STORM9 Sse Summer Lake, ORSPOTTER REPORTED VISIBILITY DOWN TO 500 YARDS AT TIMES. MOTORISTS ON PORTIONS OF HIGHWAY 31 HAD TO REDUCE SPEED TO 10 MPH. TECHNICALLY, THIS IS A BLOWING DUST REPORT. OBSERVER LOCATION MP 72 ON HWY 31.
Oct 10, 4:15 PM PDTNON-TSTM WND GST 549 Sse Summer Lake, ORGUST OCCURRED AT 3PM PDT. FREQUENT GUST 40-50MPH TODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2015-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2015-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3270 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS86 KMFR 101054
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
354 AM PDT SAT OCT 10 2015

.AN APPROACHING STRONG COLD FRONT WILL BRING VERY GUSTY SOUTHWEST WINDS
TO PORTIONS OF LAKE AND MODOC COUNTIES. GUSTS TO 45 MPH ARE
EXPECTED...AND THIS COMBINED WITH LOW HUMIDITIES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

CAZ285-102300-
/O.NEW.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
354 AM PDT SAT OCT 10 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONE 285...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING.

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH 
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF 
  NEW AND EXISTING FIRES. 

* AFFECTED AREA: IN NORTHERN CA...SOUTHEASTERN FIRE WEATHER ZONE
  285.

* COUNTIES AFFECTED: 
  IN NORTHERN CA...MODOC.

* WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY: 14 TO 20 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* REDUCE THE RISK OF FIRE STARTS...BE SMART DON'T SPARK.

&&

$$

ORZ624-102300-
/O.NEW.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
354 AM PDT SAT OCT 10 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONE 624...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING.

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF
  NEW AND EXISTING FIRES.

* AFFECTED AREA: 
  IN SOUTH CENTRAL OR...SOUTHEASTERN FIRE WEATHER ZONE 624.

* COUNTIES AFFECTED: 
  IN SOUTH CENTRAL OR...KLAMATH...LAKE.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* HUMIDITY: 14 TO 20 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* REDUCE THE RISK OF FIRE STARTS...BE SMART DON'T SPARK.

&&

$$

ORZ625-102300-
/O.NEW.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE
AND WESTERN HARNEY COUNTIES-
354 AM PDT SAT OCT 10 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONE 625...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING.

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH 
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF 
  NEW AND EXISTING FIRES. 

* AFFECTED AREA: 
  IN SOUTH CENTRAL OR...SOUTHERN FIRE WEATHER ZONE 625.

* COUNTIES AFFECTED: 
  IN SOUTH CENTRAL OR...HARNEY...LAKE.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* HUMIDITY: AS LOW AS 19 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* REDUCE THE RISK OF FIRE STARTS...BE SMART DON'T SPARK.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
153 
WWUS86 KMFR 101202
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
502 AM PDT SAT OCT 10 2015

.AN APPROACHING STRONG COLD FRONT WILL BRING VERY GUSTY SOUTHWEST WINDS
TO PORTIONS OF LAKE AND MODOC COUNTIES. GUSTS TO 45 MPH ARE
EXPECTED...AND THIS COMBINED WITH LOW HUMIDITIES WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS.

CAZ285-110015-
/O.CON.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
502 AM PDT SAT OCT 10 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONE 285...

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH 
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF 
  NEW AND EXISTING FIRES. 

* AFFECTED AREA: IN NORTHERN CA...SOUTHEASTERN FIRE WEATHER ZONE
  285.

* COUNTIES AFFECTED: 
  IN NORTHERN CA...MODOC.

* WIND: SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* HUMIDITY: 14 TO 20 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CAUSE FIRES TO SPREAD VERY RAPIDLY.

&&

$$

ORZ624-110015-
/O.CON.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
502 AM PDT SAT OCT 10 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONE 624...

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF
  NEW AND EXISTING FIRES.

* AFFECTED AREA: 
  IN SOUTH CENTRAL OR...SOUTHEASTERN FIRE WEATHER ZONE 624.

* COUNTIES AFFECTED: IN SOUTH CENTRAL OR...LAKE.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* HUMIDITY: 14 TO 20 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CAUSE FIRES TO SPREAD VERY RAPIDLY.

&&

$$

ORZ625-110015-
/O.CON.KMFR.FW.W.0027.151010T2000Z-151011T0400Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE
AND WESTERN HARNEY COUNTIES-
502 AM PDT SAT OCT 10 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONE 625...

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH 
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF 
  NEW AND EXISTING FIRES. 

* AFFECTED AREA: 
  IN SOUTH CENTRAL OR...SOUTHERN FIRE WEATHER ZONE 625.

* COUNTIES AFFECTED: 
  IN SOUTH CENTRAL OR...HARNEY...LAKE.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* HUMIDITY: 15 TO 20 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CAUSE FIRES TO SPREAD VERY RAPIDLY.

&&

$$

SK
VISIT US AT WWW.WEATHER.GOV/MEDFORD
709 
WWUS86 KMFR 102205
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
305 PM PDT SAT OCT 10 2015

CAZ285-110400-
/O.CON.KMFR.FW.W.0027.000000T0000Z-151011T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
305 PM PDT SAT OCT 10 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 285...

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH 
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF 
  NEW AND EXISTING FIRES. 

* AFFECTED AREA: IN NORTHERN CA...THE SOUTHEAST PORTION OF FIRE
  WEATHER ZONE 285.

* COUNTIES AFFECTED: 
  IN NORTHERN CA...MODOC.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* HUMIDITY: 15 TO 20 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CAUSE FIRES TO SPREAD VERY RAPIDLY.

&&

$$

ORZ624-110400-
/O.CON.KMFR.FW.W.0027.000000T0000Z-151011T0400Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
305 PM PDT SAT OCT 10 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 624...

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH 
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF 
  NEW AND EXISTING FIRES. 

* AFFECTED AREA: 
  IN SOUTH CENTRAL OR...FIRE WEATHER ZONE 624.

* COUNTIES AFFECTED: IN SOUTH CENTRAL OR...LAKE.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* HUMIDITY: 20 TO 30 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CAUSE FIRES TO SPREAD VERY RAPIDLY.

&&

$$

ORZ625-110400-
/O.CON.KMFR.FW.W.0027.000000T0000Z-151011T0400Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE
AND WESTERN HARNEY COUNTIES-
305 PM PDT SAT OCT 10 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 625...

* IMPACTS: STRONG, GUSTY WIND WITH LOW RELATIVE HUMIDITY AND HIGH 
  FIRE DANGER WILL LIKELY CONTRIBUTE TO A SIGNIFICANT SPREAD OF 
  NEW AND EXISTING FIRES. 

* AFFECTED AREA: IN SOUTH CENTRAL OR...SOUTHERN PORTION OF FIRE
  WEATHER ZONE 625.

* COUNTIES AFFECTED: 
  IN SOUTH CENTRAL OR...HARNEY...LAKE.

* WIND: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* HUMIDITY: 12 TO 20 PERCENT.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CAUSE FIRES TO SPREAD VERY RAPIDLY.

&&

$$
DW

VISIT US AT WWW.WEATHER.GOV/MEDFORD
194 
WWUS86 KMFR 110330
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
830 PM PDT SAT OCT 10 2015

CAZ285-ORZ624-625-110430-
/O.CAN.KMFR.FW.W.0027.000000T0000Z-151011T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE
AND WESTERN HARNEY COUNTIES-
830 PM PDT SAT OCT 10 2015

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 285...624 AND 625...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG
WARNING.

DIMINISHING WINDS AND RISING HUMIDITIES HAVE CAUSED CONDITIONS TO
NO LONGER WARRANT A RED FLAG WARNING. THEREFORE, THE WARNING HAS
BEEN CANCELLED.

$$

BTL

VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Oct 10, 3:25 AM PDT, 29 minutes earlier.

Area forecast discussion, Oct 10, 3:25 AM PDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
325 AM PDT SAT OCT 10 2015

.DISCUSSION...A COLD FRONT IS APPROACHING 130W THIS MORNING. THIS
FRONT IS MUCH STRONGER THAN YESTERDAY'S FRONT, AND THE MAIN CONCERN
THIS TIME IS THE STRONG, GUSTY SOUTH TO SOUTHWEST WINDS WE WILL GET
OVER THE SHASTA VALLEY, MOUNTAINS, AND EAST SIDE. SURFACE PRESSURE
GRADIENTS WILL BE PRETTY TIGHT, AND 700 MB WINDS ON THE ORDER OF
50 KT ARE A PRETTY GOOD INDICATOR OF ADVISORY LEVEL WINDS IN THESE
LOCATIONS. A WIND ADVISORY WAS JUST ISSUED FOR THESE LOCATIONS,
SEE PDXNPWMFR FOR DETAILS. IT WILL ALSO BE BREEZY OVER WEST SIDE
LOCATIONS THIS AFTERNOON. THE SREF WIND SPEED PLUME DIAGRAM FOR
MEDFORD AND ROSEBURG SHOW MEAN SPEEDS OF 15 AND 17 KT RESPECTIVELY
THIS AFTERNOON, WHICH IS PRETTY GOOD FOR BOTH LOCATIONS. WE
ALREADY HAVE GALE WARNINGS OVER THE COASTAL WATERS, AND IT WILL
ALSO BE BREEZY TO WINDY AT THE COAST, BUT WELL SHORT OF HIGH WIND
CRITERIA THERE (WE GENERALLY DON'T DO WIND ADVISORIES AT THE
COAST).

THIS FRONT WILL ALSO BRING RAIN TO WEST SIDE LOCATIONS LATER THIS
AFTERNOON AND EVENING. MEASURABLE RAIN LOOKS LIKE A GOOD BET ALONG
MUCH OF THE COAST AND INTO THE UMPQUA. IT IS MORE OF A LONG SHOT
AROUND MEDFORD OWING TO THE DOWNSLOPE EFFECT, BUT IT'S NOT OUT OF
THE QUESTION TO SEE SOME LIGHT SHOWERS AROUND THE ROGUE VALLEY THIS
EVENING. THE EAST SIDE IS UNLIKELY TO SEE ANY PRECIPITATION.
IN FACT, THEY WON'T EVEN SEE MUCH CLOUDINESS TODAY, AND AS A RESULT,
IT WILL GET QUITE DRY AS WELL. A RED FLAG WARNING WILL BE ISSUED FOR
PORTIONS OF MODOC AND LAKE COUNTIES FOR ELEVATED FIRE DANGER DUE TO
WIND AND LOW HUMIDITIES THIS AFTERNOON AND EVENING.

THE FRONT WILL BE A QUICK HITTER, THOUGH, AND IT WILL MOVE QUICKLY
ACROSS THE EAST SIDE TONIGHT AND OUT OF OUR AREA TOMORROW. AFTER
THIS, THE WEATHER TURNS UNEVENTFUL AGAIN THROUGH AT LEAST THE MIDDLE
OF NEXT WEEK. AN UPPER RIDGE GRADUALLY BUILDS OVER THE PACNW SUNDAY
AND EARLY NEXT WEEK WHICH WILL MEAN A QUICK RETURN TO MUCH WARMER
THAN NORMAL WEATHER FOR THE ENTIRE AREA. AT THE SAME TIME, A CUTOFF
LOW CURRENTLY OVER NORTHWEST MEXICO WILL DRIFT WEST OUT OVER THE
PACIFIC. THIS LOW IS EXPECTED TO MOVE NORTH INTO OUR AREA TOWARD THE
END OF NEXT WEEK. THE MODELS AGREE ON THAT, BUT DIFFER AS TO THE
AMOUNT OF MOISTURE AND INSTABILITY IT BRINGS. THE GFS WOULD ACTUALLY
HAVE SOME THUNDERSTORM POTENTIAL HERE THURSDAY AND FRIDAY, WHEREAS
THE ECMWF LOOKS LESS THREATENING. NO CHANGES WERE MADE THE EXTENDED
FORECAST, BUT THIS BEARS WATCHING. -WRIGHT

&&

.FIRE WEATHER...UPDATED 300 AM PDT SATURDAY, 10 OCT 2015...A STRONG
FRONT WILL BRING VERY GUSTY SOUTHWEST WINDS TO THE FORECAST AREA
TODAY...ESPECIALLY EAST OF THE CASCADES. MODELS HAVE HAD A DIFFICULT
TIME CAPTURING THE MAGNITUDE OF THE DRY CONDITIONS EAST OF THE
CASCADES RECENTLY...AND WE EXPECT ANOTHER DRY DAY TODAY AHEAD OF THE
COLD FRONT ON THE EAST SIDE. HUMIDITIES SHOULD REACH BORDERLINE RED
FLAG CRITERIA. THIS...IN COMBINATION WITH THE HIGH FIRE DANGER
CONTINUING IN PORTIONS OF LAKE AND MODOC COUNTIES...ALONG WITH THE
EXPECTED VERY WARM CONDITIONS PRECEDING AND FOLLOWING (WITH WARMUP
STARTING MONDAY) TODAY'S WIND EVENT...HAS PROMPTED US TO ISSUE RED
FLAG WARNINGS FOR PORTIONS OF FIRE WEATHER ZONES 285...624...AND
625. WIND GUSTS WELL ABOVE RED FLAG CRITERIA ARE EXPECTED IN THE RED
FLAG WARNING AREAS...ESPECIALLY IN MODOC COUNTY.

TOMORROW WILL FEATURE TEMPERATURES NEAR TO JUST ABOVE NORMAL...THEN
TEMPERATURES WILL REBOUND TO 10 TO 15 DEGREES ABOVE NORMAL ON
MONDAY. SK

&&

.AVIATION...FOR THE 10/12Z TAF CYCLE...AREAS OF IFR TO LIFR
CIGS/VIS IN MARINE STRATUS AND FOG WILL CONTINUE ALONG THE COAST
THIS MORNING, THEN LIFT TO MVFR LATER THIS MORNING AS A FRONT
APPROACHES AND MIXES OUT THE MARINE LAYER. THIS FRONT WILL BRING
GUSTY SOUTH WINDS AND RAIN WITH MVFR CIGS/VIS TO THE COAST THIS
AFTERNOON AND EVENING. ELSEWHERE, CONDITIONS WILL REMAIN VFR
THROUGH THIS AFTERNOON. STRONG, GUSTY SOUTH TO SOUTHWEST WINDS
ARE EXPECTED IN MOST LOCATIONS THIS AFTERNOON AND EVENING,
ESPECIALLY EAST OF THE CASCADES. TERRAIN WILL FORCE KMFR WINDS
WINDS TO BE MORE WESTERLY, BUT THEY WILL ALSO BE GUSTY THIS
AFTERNOON. -WRIGHT

&&

.MARINE...UPDATED 300 AM PDT SATURDAY 9 OCT 2015...A COLD FRONT WILL
MOVE ONSHORE THIS AFTERNOON AND EVENING. THIS FRONT WILL BRING
STRONG SOUTH WINDS AND CHOPPY SEAS TO THE AREA...WITH GALES EXPECTED
NORTH OF CAPE BLANCO. A COASTAL JET WILL USHER THE GALE FORCE WINDS
ALL THE WAY TO WITHIN 5NM FROM SHORE THIS AFTERNOON. AT THE SAME
TIME...HEAVY SOUTHWEST SWELL MOVING THROUGH THE AREAS CONTINUE
THROUGH TONIGHT...THEN SUBSIDE SUNDAY. THE SWELL COMBINED WITH THE
WINDS WILL MAKE FOR STEEP TO VERY STEEP SEAS...ALONG WITH 15 TO 20
FOOT BREAKER HEIGHTS NEAR THE COAST. ONCE THE FRONT MOVES
ONSHORE...HIGH PRESSURE WILL BUILD OFFSHORE SUNDAY THROUGH TUESDAY.
WINDS AND SEAS WILL BE LOWER THOUGH A LONG PERIOD WEST SWELL WILL
CONTINUE INTO EARLY NEXT WEEK. SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR ORZ624.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
     FOR ORZ030-031.
     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR ORZ625.

CA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
     FOR CAZ081.
     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR CAZ285.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
     FOR CAZ085.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING
     TO 6 PM PDT THIS EVENING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SUNDAY
     FOR PZZ350-356-376.
     GALE WARNING FROM 8 AM THIS MORNING TO 6 PM PDT THIS EVENING FOR
     PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM PDT THIS
     MORNING FOR PZZ370.

In the hours before

Special weather statement, Oct 10, 3:08 AM PDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
308 AM PDT SAT OCT 10 2015

ORZ021-022-110000-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
308 AM PDT SAT OCT 10 2015

...HAZARDOUS BEACH CONDITIONS CONTINUE THROUGH THIS AFTERNOON...

HEAVY WEST SWELL WILL CONTINUE TO CREATE 15 TO 20 FOOT BREAKING
WAVES WHICH MAY WASH OVER JETTIES AND RUN UP ON BEACHES. WIND WAVE
ACTION IS EXPECTED TO DEVELOP THIS AFTERNOON, WHICH MAY MAKE
CONDITIONS EVEN MORE HAZARDOUS.

IT'S STRONGLY RECOMMENDED VISITORS TO THE COAST REMAIN OUT OF THE
SURF ZONE AND OFF JETTIES THIS WEEKEND. BREAKING WAVES WILL VARY
GREATLY IN SIZE AND COULD EASILY SWEEP PEOPLE INTO THE WATER.
WAVES CAN ROLL DRIFTWOOD LOGS AND TRAP PEOPLE UNDERNEATH.

ADDITIONALLY...MARINERS WILL LIKELY ENCOUNTER UNUSUAL HAZARDS
THIS WEEKEND. PLEASE REFER TO THE MARINE WEATHER STATEMENT
/PDXMWSMFR/ FOR ADDITIONAL MARINE HAZARDS.

WRIGHT

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:05 AM PDTWind AdvisoryMFRKlamath, Lake18 hr
Oct 10, 2:54 AM PDTSmall Craft Advisory for Hazardous SeasMFR44 hr
Oct 10, 3:38 PM PDTBlowing Dust AdvisoryMFRKlamath, Lake4 hr

Nearby

Red Flag Warnings in Oregon, 2015Red Flag Warnings in California, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.